MAUDE Adverse Event Report: CAYENNE MEDICAL APERFIX II TIBIAL SYSTEM PEEK IMPLANT; SCREW, FIXATION, BONE

CAYENNE MEDICAL APERFIX II TIBIAL SYSTEM PEEK IMPLANT; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: cm-3008 aperfix tibial, implant 8x30mm , lot 65956908.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the surgeon malleted the sheath in the joint space and the instrument fractured.Returned device has a fractured implant as well.All pieces were retrieved, and another implant was used to complete the procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection shows that the sheath holder and implant are fractured.The device was returned disassembled.No other damage was noted on the inserter.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to use error, failure to follow instructions as complaint description states a mallet was used.Per the aperfix tibial implant instructions for use states "the use of tools that may cause excessive force during implant placement should be avoided." additionally, the ifu does not mention to use a mallet for insertion and placement.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
APERFIX II TIBIAL SYSTEM PEEK IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CAYENNE MEDICAL
16597 n 92nd street
scottsdale AZ 85260
Manufacturer (Section G)
CAYENNE MEDICAL
16597 n 92nd street
scottsdale AZ 85260
Manufacturer Contact
jennifer rapsavage
56 e. bell dr
warsaw, IN 46582
5745260384
MDR Report Key18226705
Report Number3006108336-2023-00041
Device Sequence Number6211846
Product Code HWC
UDI-Device Identifier00887868269684
UDI-Public(01)00887868269684(17)280413(10)65956908
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCM-3008
Device Lot Number65956908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age21 YR
Patient SexMale